Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2015, 8:02 PM CDT for Audrain County, Pike County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 25, 2015, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:15 PM CDT | TSTM WND DMG | Vandalia, MO | TREES AND LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
017 WUUS53 KLSX 260102 SVRLSX MOC007-163-260130- /O.NEW.KLSX.SV.W.0112.150626T0102Z-150626T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 802 PM CDT THU JUN 25 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI... SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI... * UNTIL 830 PM CDT * AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FARBER...AND MOVING SOUTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... VANDALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3930 9130 3914 9134 3915 9164 3932 9154 TIME...MOT...LOC 0102Z 303DEG 40KT 3927 9154 HAIL...0.88IN WIND...60MPH $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 25, 6:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT Thu Jun 25 2015
.SHORT TERM: (Tonight through Friday)
Issued at 343 PM CDT Thu Jun 25 2015
Frontal boundary is across northern portions of forecast area as
of 20z and will continue to drift to the south across the region.
With CAPES in excess of 4000 J/kg, no cap, high lapse rates,
decent convergence along boundary and PWs in excess of 2 inches,
will begin to see storms fire up over the next couple of hours.
This initial batch will slide east through forecast area, then
models still showing MCS development over eastern KS/western MO
and slide along boundary into central MO after 06z Friday, then
across rest of forecast area through Friday afternoon. All of
these storms are expected to be heavy rain producers, so kept
flash flood watch going for central and northeast MO as well as
west central IL. Did add another row of counties from Greene Co.
IL to Gasconade Co. MO and extended the whole watch to 00z
Saturday. Anywhere from 1 to 4 inches of rain can be expected in
the watch area, with locally higher amounts possible. Even over
rest of area not in flash flood watch, could see an inch or two of
rainfall over the next 24 hours. As for severe chances, with
decent instability, and lapse rates, could see severe storms
develop with main threats being large hail and damaging winds.
Lows tonight will be in the upper 60s to low 70s and highs on
Friday will range from the low 70s far north to the mid 80s far south.
Byrd
.LONG TERM: (Friday Night through Next Thursday)
Issued at 343 PM CDT Thu Jun 25 2015
Precipitation is still expected to taper off Friday night and
will see cooler and drier weather for the weekend. Next chance for
rain will be Sunday night through Thursday with several rounds
expected once again on active northwest flow aloft. Highs during
the weekend will be in the mid 70s to low 80s, then moderate a bit
through the rest of the work week.
Byrd
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 640 PM CDT Thu Jun 25 2015
Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. KUIN is
likely to stay just north of most activity while KCOU will also
likely have a period of storms this evening. Still anticipating
some break late this evening/early overnight period before an
organized bout of showers/storms associated with an MCS moves
roughly along I-70. MVFR ceilings and even visibilities are likely
behind this system into Friday afternoon along with a wind shift
to the northwest.
Specifics for KSTL:
Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. Still
anticipating some break late this evening/early overnight period
before an organized bout of showers/storms associated with an MCS
moves roughly along I-70 and affect KSTL Friday morning. Lingering
showers with embedded thunder likely into early Friday afternoon.
MVFR ceilings and even visibilities are also likely behind this
system into Friday afternoon along with a wind shift to the
northwest.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Friday evening FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Knox MO-Lewis MO-Lincoln
MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Pike MO-Ralls MO-Shelby MO-Warren MO.
IL...FLASH FLOOD WATCH through Friday evening FOR Adams IL-Brown IL-
Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:57 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU JUN 25 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS PARTS OF THE AREA AGAIN TONIGHT. FLASH FLOODING IS A REAL POSSIBILITY AND A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. ADDITIONAL MAJOR FLOODING IS FORECAST ALONG THE NORTH AND MIDDLE FABIUS RIVERS BY FRIDAY MORNING. THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO BE LIKELY FRIDAY AND POSSIBLY INTO FRIDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF THE AREA INTO FRIDAY AFTERNOON. ADDITIONALLY...SOME OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY AFTERNOON AND CONTINUES THROUGH WEDNESDAY ACROSS PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Jun 25, 7:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG MADISON 39.47N 92.21W
06/25/2015 MONROE MO TRAINED SPOTTER
LARGE BRANCHES DOWN
&&
FGLASSLocal storm report, Jun 25, 7:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST CAHOKIA 38.56N 90.18W
06/25/2015 E50 MPH ST. CLAIR IL TRAINED SPOTTER
&&
MILLERLocal storm report, Jun 25, 7:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL FAIRVIEW HEIGHTS 38.60N 90.00W
06/25/2015 M1.00 INCH ST. CLAIR IL AMATEUR RADIO
&&
FGLASSLocal storm report, Jun 25, 7:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST ST. JACOB 38.72N 89.77W
06/25/2015 M42 MPH MADISON IL TRAINED SPOTTER
&&
FGLASSSpecial weather statement, Jun 25, 7:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 758 PM CDT THU JUN 25 2015 ILZ069-101-260145- CLINTON IL-ST. CLAIR IL- 758 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON... NORTHWESTERN WASHINGTON AND ST. CLAIR COUNTIES UNTIL 845 PM CDT... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLEVILLE...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHILOH... SCOTT AFB... LEBANON... FREEBURG... MASCOUTAH... NEW BADEN... SMITHTON... NEW ATHENS... NEW MEMPHIS... ALBERS... THIS STORM WILL ALSO IMPACT... INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KANOFSKY
Local storm report, Jun 25, 7:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL BELLEVILLE 38.53N 90.00W
06/25/2015 E0.70 INCH ST. CLAIR IL TRAINED SPOTTER
POWER OUT IN PART OF TOWN NEAR HIGHWAY 15 AND FRANK
SCOTT PARKWAY.
0755 PM TSTM WND DMG BELLEVILLE 38.53N 90.00W
06/25/2015 ST. CLAIR IL TRAINED SPOTTER
POWER OUT IN PART OF TOWN NEAR HIGHWAY 15 AND FRANK
SCOTT PARKWAY.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 55 min |
| Jun 25, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 51 min |
| Jun 25, 7:31 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Lincoln, Montgomery, Pike and 1 more | 12 hr |
| Jun 25, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 29 min |
| Jun 25, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 52 min |
| Jun 25, 7:45 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Ralls | 30 min |
| Jun 25, 8:20 PM CDT | Areal Flood Warning | LSX | Knox, Shelby | 12 hr |
| Jun 25, 8:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 40 min |
| Jun 25, 8:36 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 39 min |
| Jun 25, 8:45 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 8 days |
| Jun 25, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren | 42 min |
| Jun 26, 12:56 AM CDT | Flash Flood Warning | LSX | Moniteau | 8 hr |
| Jun 26, 2:05 AM CDT | Flash Flood Warning | LSX | Cole | 8 hr |
| Jun 26, 3:30 AM CDT | River Flood Warning | LSX | Cole | 66 hr |
| Jun 26, 3:40 AM CDT | Flash Flood Warning | LSX | Osage | 7 hr |
| Jun 26, 5:55 AM CDT | River Flood Warning | LSX | Osage | 50 hr |
| Jun 26, 6:48 AM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 26, 7:30 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Lincoln, Montgomery, Pike, Saint Charles and 1 more | 12 hr |
| Jun 26, 7:43 AM CDT | Areal Flood Warning | LSX | Knox, Shelby | 12 hr |
| Jun 26, 8:34 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jun 26, 8:53 AM CDT | Areal Flood Warning | LSX | Moniteau | 11 hr |
| Jun 26, 9:58 AM CDT | Areal Flood Warning | LSX | Cole | 10 hr |
| Jun 26, 10:05 AM CDT | Flash Flood Warning | LSX | Lewis, Marion | 6 hr |
| Jun 26, 3:55 PM CDT | Areal Flood Warning | LSX | Lewis, Marion | 6 hr |
| Jun 26, 5:28 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.